Originally Posted by Jim091866
I got to thinking about this and it would be kind of obvious to me that as someone who takes the sinemet (carbidopa/levodopa) in order to move otherwise I get rigid. So I would reason that no it would not be effective in reducing tremors since it enables movement, as opposed to slowing it. The DBS interrupts the signals that are too excited and cause the tremor. Just my thoughts. I would not think that the carbidopa is very effective, any input? Maybe someone who has a tremor AND rigidity?
Jim, I often wonder the same thing. Your problem, from what you indicated, is you can't get out of your chair due to rigidity, whereas mine is I can't stay in the chair due to tremors. So I would guess the same med you take to enable movement wouldn't necessarily do me any good because I need to diminish movement. They almost seem like two separate diseases with the need for two separate therapies. BTW, I can take 38 mg of benadryl and notice only slight slowing of my tremors and with no drowsiness. Prior to all this PD mess, you could have knocked me out with 25 mg of benadryl....go figure.